no its not. by being there,is the best thing you can do. read the health pages, and study it well. I have a few journals myself that might help with the wd's. hopefully he is under your care well doing this?
also, is this his first time and is he aware of the changes,wd's that will be taking place?
sounds like hes in the thick of it right now.....
Hi Goodmom.. I'm very sorry to read your son is going through this. and you through love.. There are a few things that help.. ensure drinks he will be getting sick and should try to keep some nutrition going.. lil bites of dry toast and what not.. Imodium. 2 heating pads and or a electric blanket.. I found a drink poweraid instead of gator aid a lot less sugar or water in sips.. He really does not want to become dehydrate.. hot baths massage.. Motrin although it will not help much.. myself I would get Valerian Root if no Valium on hand and a product called Hylands restful leg or a knock off.. tab goes under tongue and helped myself with restless legs.. get him outside to just breath and move around a lil a few times a day.. this will help to clear his head.. Listen when he talks.. he will be working a lot of things out in his head in the next few days.. Aftercare.. what ever he is comfortable with.. AA NA Counseling..
I hope this has helped a lil and I wish you both well.. depending on length and amount of use will determine the length of wd.. usually about 7 to 10 days.. Remember to take care of you during this process ok. lesa
Thank you for your quick replies. He went through detox at a rehab center 6 weeks ago, but we found out today that he is off our insurance policy as he turned 21 in September. We may have to pay back the rehab center for his last visit. He was to go into another program on Thursday, but now that is on the back burner because of the insurance issue.
Can he die from the WD?
Also, can I leave him alone at all? I can be here most of the time, but do have several places I need to be for several hours at a time.
He will not die from wd unless a underlying Heath problem is there and it usually has to be serious.. Yes he can be alone but it would be better if someone can be there.. a lot of that depends on where his head is at. He has been through this before. most junkies know what wd is all about as it is a expensive habit.. If he is in the frame of mind that he is going to beat this Hell or High water.. He will be ok. I hope you get this insurance worked out and that he can get back into a detox.. Most junkies move from the town they used in as it is very hard to stay clean otherwise.. detox places are usually far from the connection..
Short answer about withdrawal and dying is that it is extremely unlikely except in unusual situations (a restrained inmate in a jail for example), or if there are other serious medical conditions going on.
Article piece from the Journal of Law, Medicine & Ethics:
Opiate withdrawal typically begins with yawning, lacrimation, and rhinorrhea and progresses to nausea, vomiting, diarrhea, abdominal pain, myalgias, fever, tachycardia, and hypertension. (6) The severity of opiate withdrawal has been linked to the quantity and route of administration of the opiate. (7) Given the nearly ten-fold increase in the purity of heroin sold on the street in the U.S. in past fifteen years, (8) it is likely that opiate withdrawal has become more severe. (9) Symptoms of heroin withdrawal usually begin four to six hours following last use, peak within forty-eight hours, and subside within five to seven days.
Although opiate withdrawal is not usually fatal, deaths in jail due to inadequately treated opiate withdrawal have been reported. (10) The risk of withdrawal complications is heightened by the presence of co-morbid conditions. Opiate dependent persons have high rates of concurrent illness including HIV and hepatitis C infection, pneumonia, and endocarditis (infection involving the heart valves). (11) Furthermore, symptoms from opiate withdrawal may mask symptoms of life-threatening conditions such as sepsis (blood infection), pneumonia, myocardial infarction (heart attack), appendicitis or even alcohol withdrawal. Severe activation of the sympathetic nervous system accompanies untreated opiate withdrawal and may precipitate chest pain or myocardial infarction in persons with underlying coronary artery disease.
there is always a risk when it comes to withdrawl, if the addict has liver or heart disease or a history of seizures, at home detoxes should be avoided
the biggest problem with herion addicts is the return to use, i went to rehab for the first time when i was 17 for herion, my mom had to go through the same pain you are feeling now, at the end of my addiction i was using leagle opiates but the detox was just as painful, that was 5 yrs ago, once we become addicted to something it takes some sort of program to re-program our behavior, i have some information i will try to get to you tommorow on na and nar-a-nan,
hey how is your son today?
Today is much like yesterday. He's at 42 hours now. He's not had any stomach problems yet, but I guess that's coming, eh? For him the worst is the leg pain and creepy crawlies. He says he wants to die. He hasn't slept in about 28 hours. I stayed up most of the night with him, massaging his legs when he needed it, holding his hand when he needed it, telling him he can do this.
I had to go to a doctor's appt with my mother and was gone for about 2 1/2 hours (worried sick the whole time) but I took his phone with me, so he wouldn't be able to call anyone. When I got home, he was doing ok, and actually ate some scrambled eggs.
My biggest worry - WHERE DO WE GO FROM HERE? I know he needs to go into a program that is at least 90 days, followed by sober living, and I would like him far from home, but I have NO idea where to turn. I search the internet, but that's like stabbing at a phone book. Please, I need some ideas - PM me. Please.
You will want to begin your son in NA meetings asap, you should go with him and there they will give yu the answers you need for your son.....he will be assigned someone to watch over him other then you and they will also give you a support person to help you out.
You may want to buy your son some valerian root to calm him at nite, it acts like a sedative.. but all natural.
tell me why you want him far from home? you mean away from his drug dealers?
I will tell you, if he wants to use, it doesnt matter where he is, either home or away...he would find a way.....
hang in there. jules
Goodmom you are there for your son that support will help in its self .Me and my wife only had each other witch was hard for me as i knew i could ease her pain but that would have ment me buying more heroin and that would not have helped either of us. We had lots of love and support from mh some we have become very close to.We had been heroin addicts for 13years now 123 days clean so it can be done willpower,emcouragement,beleif, i wont lie things will get worse before they get better.Ialways used to say to my wife no pain no gain. Now we are realy enjoying life its so much better clean. As for your question that has already been answerd by 10356,and whte and all the others just being there for your boy is very helpful in its self me and my wife had nobody in our corner just MH familya would like to say good luck and we will pray for you and your son tonight and god bless you goodmom for that is exactly what you are a real goodmom i wish you and your son the very best ofluck and god willing you will get your son back James and Kim